MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY FEM IMPACT BUMPER RT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. JOURNEY FEM IMPACT BUMPER RT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 74011821
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during implantation in a tka surgery, one (1) journey fem impact bumper rt broke.The procedure was resumed, without any delay, using a s+n backup device.No injury was reported as result of this issue.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during implantation in a tka surgery, two (2) journey fem impact bumper rt broke.The procedure was resumed, without any delay, using a s+n backup device.No injury was reported as result of this issue.
 
Additional Manufacturer Narrative
H10: after further assessment of the information gathered by the manufacturer, it was identified that this event should be re-evaluated for mdr reporting.The original information stated that the bumper broke during implantation.However, after further clarification and information received, it was determined that the issue does not meet the criteria to be reportable, since the bumper broke external to patient due to normal wear and tear.Moreover, if the device malfunction were to recur, it would not be likely to cause or contribute to a death or serious injury.Corrected data: b5.
 
Event or Problem Description
It was reported that, during implantation in a tka surgery, one (1) journey fem impact bumper rt broke external to the patient due to wear and tear.The procedure was resumed, without any delay, using a s+n backup device.No injury was reported as result of this issue.

Brand Name
JOURNEY FEM IMPACT BUMPER RT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20013773
Report Number1020279-2024-01620
Device Sequence Number14546453
Product Code LXH
UDI-Device Identifier03596010556455
UDI-Public03596010556455
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74011821
Device Lot Number17FM02433
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2024
Supplement Date Received by ManufacturerNot provided
08/22/2024
Initial Report FDA Received Date08/21/2024
Supplement Report FDA Received Date08/22/2024
08/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/05/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown